Your Health. Your Family. Your Choice.
Administered by: Unknown Purchased by: Unknown
Life Threatening? No
Write-up: This case was received from a health care professional, via another manufacturer (reference number WAES 0906USA00846), on 25 August 2009. The following is verbatim from that report: "Initial and follow-up information has been received from a nurse practitioner concerning her daughter, a 18 year old female student who on 06-MAR-2009 was vaccinated with her first dose of GARDASIL, 0.5 ml, intramuscularly into her right deltoid (LOT# 661703/0651X) at 10:40 am." "On 03-MAR-2009, the patient was vaccinated with her third dose of VARIVAX (Lot: 659845/0270X) intramuscularly into her right deltoid at 15:00 pm and with her first dose of MENACTRA (lot # U2669AA) intramuscularly into her left deltoid at 15:00 pm. Concomitant therapy included an unspecified birth control pill." "Subsequently the patient had an "allergic reaction, where you could write on her skin with a pen and still see it 3 hours later". However it was not specified if she meant that she could still saw ink on her skin 3 hours later or if she could still saw the indentation on her skin 3 hours later. The reporter''s daughter also experienced joint pain. The nurse practitioner said that her daughter''s allergist thought that it was an allergic reaction to MENACTRA (manufacturer unspecified). At the time of reporting the patient''s present status was unknown." "Additional information has been received from the medical assistant and provided the following additional details:" "The patient has a past medical history of acne, no known drug allergies." "The exact AE onset date is unknown, but the chart notes show an ER visit on approximately 22-MAR-2009. The patient went into the office on 23-MAR-2009 for blood work (values mostly within normal limits; WBC slightly elevated). The patient was treated with a MEDROL dose pack and BENADRYL. The medical assistant couldn''t say if the events were disabling or life threatening. The patient''s status was unknown." "The health care professional contacted during telephone follow up could not supply the following information: date of event and recovery status." "Additional information has been received from the nurse practitioner who reported that the adverse events onset date was on 15-MAR-2009, the conditions were diagnosed on approximately 01-MAY-2009 by the physician as "serum sickness and dermographism probably due to MENACTRA". The nurse practitioner reported that the conditions were not life threatening but joint pain was disabling (The patient missed a week of work): currently the patient is being treated with H2 blockers and antihistamines, she was recovering (the nurse reporter that the physician stated that the full recovery would take about six months)." "Follow-up information has been received which reported that the patient with focal seizures experienced joint pain, dermographism and serum sickness on 22-MAR-2009. The outcome of the patient was not reported but she was still taking meds." "No further information is available." Documents held by sender: None.
Copyright © 2017 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166